I went to the hospital last night, and they prescribed me Prednisone 50mg. I have asthma, and anxiety. I was at the hospital in the first place because my primary care doctor sent me. My oxygen levels were dropping, and I have the flu. I was also wheezing bad even after she gave me two breathing treatments. Before I go into too much detail about my night, I just need to know side effects for short term (5 days). I also would like to know what I can eat to take with this because I'm very nauseated from having the flu (and I'm lactose intolerant). Thanks so much in advance!
I got prescribed Prednisone 50mg, side effects please?
- 28 Dec 2012 by xkelsey
- asthma, anxiety, generalized anxiety disorder, oxygen, prednisone, side effect, doctor
Added 28 Dec 2012:
Oh, and once I got home last night, I felt like I had been shocked through my whole body. That's how my muscles felt. They were tense and almost felt like they wanted to have a charlie horse. It was everywhere though, in my toes, calves, thighs, arms, etc. Is this from having back to back treatments at my dr, and two big treatments at the hospital? The prednisone? Or a combo of both?
28 Dec 2012
Hello. Welcome. Lot of questions here. The prednisone reduces the inflammation in the lungs and elsewhere. Five days is brief and all the side effects you may hear about only happen at higher doses over long periods of time.
The flu, not stomach flu but influenza, is really rough. Fever, coughing, congestion, deep muscle aches, vomiting are all part of the disease. That is why they push so hard for people to get flu shots. It is a miserable condition.
All one feels like is to curl in a ball and sleep. No way to be comfortable. Lasts two weeks. But the lungs can develop pneumonia as a secondary infection. Because of your asthma, the prednisone will reduce that chance.
Eating is difficult. You may have to stay on a clear liquid diet. Broth, water. Nothing with caffeine. Soda crackers, plain rice, toast without butter, help if eaten slowly. Most important is to be hydrated. Both for vomiting and fever sweats, congestion. Getting dehydrated is a real danger. Some people can handle Gatorade or flat ginger ale. Except for Tylenol for aches, stay away from OTC meds.
Should breathing become difficult get to the ER again. That will be your most vulnerable symptom. I really hope you improve swiftly. It does depend upon your age a bit. Hope someone can help you the first few days. It is very difficult to get things or even get out of bed at that time.
Add foods as your stomach gets better. Eggs, low fiber, nothing spicy. But you will know what attracts. Be well soon and write with more questions. Let me know how you are doing. Karen
2 Jan 2013
My mother suffers from severe case of RA & has been on prenisone for over 30 years. I do believe that prenisone is a type of steroid so yes you will have side effects. Weight gain is almost certain & if there are more it differs for each individual. Wish you the best of luck. Only other complaint she has is more facial hair growth but that may just come from being elderly lol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... (60 mg for 5 days and a 10mg/taper for another 5 until I was off) I had terrible side effects. Anxiety, headaches, head/eye pressure, a whirly ...
5 answers • 6 Jun 2011
I have had asthma all my life, and came off my inhaler 10 years ago. Yesterday, I saw the doctor for asthma, and he put me back on an inhaler ...
4 answers • 22 Sep 2012
... prednisone because they don't have as much experience with prednisone alone; however,, prednisone has less side effects. I think I'd ...
2 answers • 13 Sep 2013
... stopping? feel terrible with breathing and just that all over not feeling good. How long does it last?
3 answers • 4 May 2014